Asymptotic stability of continuous-time piecewise affine systems defined over a polyhedral partition of the state space, with possible discontinuous vector field on the boundaries, is considered. In this article, the feasible Filippov solution concept is introduced by characterizing single-mode Caratheodory, sliding mode, and forward Zeno behaviors. Then, a global asymptotic stability result through a (possibly discontinuous) piecewise Lyapunov function is presented. The sufficient conditions are based on pointwise classifications of the trajectories which allow the identification of crossing, unreachable, and Caratheodory boundaries. It is shown that the sign and jump conditions of the stability theorem can be expressed in terms of linear matrix inequalities by particularizing to piecewise quadratic Lyapunov functions and using the cone-copositivity approach. Several examples illustrate the theoretical arguments and the effectiveness of the stability result.

Asymptotic Stability of Piecewise Affine Systems with Filippov Solutions via Discontinuous Piecewise Lyapunov Functions / Iervolino, R.; Trenn, S.; Vasca, F.. - In: IEEE TRANSACTIONS ON AUTOMATIC CONTROL. - ISSN 0018-9286. - 66:4(2021), pp. 1513-1528. [10.1109/TAC.2020.2996597]

Asymptotic Stability of Piecewise Affine Systems with Filippov Solutions via Discontinuous Piecewise Lyapunov Functions

Iervolino R.
;
Vasca F.
2021

Abstract

Asymptotic stability of continuous-time piecewise affine systems defined over a polyhedral partition of the state space, with possible discontinuous vector field on the boundaries, is considered. In this article, the feasible Filippov solution concept is introduced by characterizing single-mode Caratheodory, sliding mode, and forward Zeno behaviors. Then, a global asymptotic stability result through a (possibly discontinuous) piecewise Lyapunov function is presented. The sufficient conditions are based on pointwise classifications of the trajectories which allow the identification of crossing, unreachable, and Caratheodory boundaries. It is shown that the sign and jump conditions of the stability theorem can be expressed in terms of linear matrix inequalities by particularizing to piecewise quadratic Lyapunov functions and using the cone-copositivity approach. Several examples illustrate the theoretical arguments and the effectiveness of the stability result.
2021
Asymptotic Stability of Piecewise Affine Systems with Filippov Solutions via Discontinuous Piecewise Lyapunov Functions / Iervolino, R.; Trenn, S.; Vasca, F.. - In: IEEE TRANSACTIONS ON AUTOMATIC CONTROL. - ISSN 0018-9286. - 66:4(2021), pp. 1513-1528. [10.1109/TAC.2020.2996597]
File in questo prodotto:
File Dimensione Formato  
2021_tac_PWA_Filippov_Discontinuous_PWLyapunov.pdf

solo utenti autorizzati

Tipologia: Versione Editoriale (PDF)
Licenza: Accesso privato/ristretto
Dimensione 1.01 MB
Formato Adobe PDF
1.01 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11588/850091
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 7
social impact